Alert archive / Florida / Tornado Warnings in 2018
Tornado Warning 15, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Nov 2, 2018, 3:52 PM EDT for Manatee County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2018, 3:52 PM EDT (19:52 UTC)
- Expired
- Nov 2, 2018, 4:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Manatee County, FL
The radar
The Tampa radar (KTBW), 19 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted.
690
WFUS52 KTBW 021952
TORTBW
FLC081-022015-
/O.NEW.KTBW.TO.W.0015.181102T1952Z-181102T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
352 PM EDT FRI NOV 2 2018
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northeastern Manatee County in west central Florida...
* Until 415 PM EDT.
* At 352 PM EDT, a severe thunderstorm capable of producing a
tornado was located near Parrish, or 10 miles east of Palmetto,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Manatee County, including the following locations...
Lake Manatee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2765 8223 2765 8222 2748 8215 2746 8245
2753 8247
TIME...MOT...LOC 1952Z 253DEG 36KT 2750 8242
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TBW2 follow-up statements
819
WWUS52 KTBW 022003
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
403 PM EDT FRI NOV 2 2018
FLC081-022015-
/O.CON.KTBW.TO.W.0015.000000T0000Z-181102T2015Z/
Manatee FL-
403 PM EDT FRI NOV 2 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
NORTHEASTERN MANATEE COUNTY...
At 402 PM EDT, a radar indicated tornado was located 10 miles
southeast of Parrish, or 15 miles east of Palmetto, moving east at
40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Manatee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2762 8222 2748 8215 2748 8233 2754 8235
TIME...MOT...LOC 2002Z 261DEG 33KT 2751 8231
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TBW460
WWUS52 KTBW 022013
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
413 PM EDT FRI NOV 2 2018
FLC081-022022-
/O.EXP.KTBW.TO.W.0015.000000T0000Z-181102T2015Z/
Manatee FL-
413 PM EDT FRI NOV 2 2018
...THE TORNADO WARNING FOR NORTHEASTERN MANATEE COUNTY WILL EXPIRE AT
415 PM EDT...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 2762 8222 2748 8215 2748 8233 2754 8235
TIME...MOT...LOC 2012Z 253DEG 36KT 2754 8220
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Nov 2, 3:15 PM EDT, 37 minutes earlier.
Area forecast discussion, Nov 2, 3:15 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
315 PM EDT Fri Nov 2 2018
.DISCUSSION...
An upper level trough from the Great Lakes to the central Gulf
coast early this afternoon rotates up into New England by Sat
afternoon. An accompanying cold front currently over and southwest
of the FL Panhandle slides across the state this afternoon and
evening and stalls across south FL for Sat. High pressure behind the
front moves into much of the Gulf and southeast U.S. Sat.
Abundant moisture and energy ahead of and right along the front will
support showers and thunderstorms...ongoing over the Nature Coast
and around Tampa Bay early this afternoon. These showers and storms
shift across the rest of the central and southwest counties during
the afternoon and exit into south FL this evening. While the bulk of
the energy stays north of the area there will still be enough for
some strong to possibility severe storms from around the Tampa Bay
area northward. High pressure in the wake of the front shifts low
level flow to northwest then northeast by late Sat...with a dry and
somewhat cooler airmass spreading across the area.
For Sun through next week: Broad troughing aloft resides across
roughly the eastern half of the nation...maintained by a series of
of short wave troughs rotating into the central plains and exiting
across the Great Lakes to eastern Canada. Surface high pressure
stretching down the eastern seaboard to the Gulf of Mexico Sat night
pulls away to the northeast as the stalled south FL front lifts
north over the state during Sun. High pressure builds in across FL
and the Gulf from the Atlantic for Mon-Wed. This high pressure
slides east as a front is propelled into the Gulf on Thu...stalling
across FL Fri. There will be adequate moisture for isolated to
scattered showers and a few thunderstorms. Temperatures run on the
warm side of normal although there may be slight dip by the end of
the week.
&&
.AVIATION...
02/18Z TAF cycle. Cold front with showers and thunderstorms
continues approaching but it has slowed slightly with the convection
becoming a bit more scattered. However - anticipate lowering CIGS
and MVFR TSRA with gusty winds at all terminals...generally in a 20Z
to 24Z window with VCSH into the evening and MVFR CIGS for most of
the night. Clearing late night and through the morning. Southerly
winds...robust at times...shift to N and NNE with diminishing speeds
Sat.
&&
.MARINE...
A cold front pushing across the waters will provide some robust winds
and thunderstorms with higher gusts into this evening. High
pressure builds in tonight and Sat with some exercise caution
headlines offshore tonight and early Sat. Winds begin to diminish
and veer during Sat as the high pressure weakens and pulls away
with the front moving back north Sun, High pressure builds in
from the Atlantic for early in the week with benign winds and
seas.
&&
.FIRE WEATHER...
Dry air works in Sat but the minimum humidity remains above
critical levels. After that moisture returns with no RH concerns.
&&
.Preliminary Point Temps/PoPs...
TPA 61 76 64 83 / 60 0 10 60
FMY 69 80 69 85 / 50 0 10 60
GIF 61 75 64 84 / 60 0 10 70
SRQ 64 78 67 83 / 60 0 10 60
BKV 56 73 60 82 / 60 0 10 60
SPG 64 74 66 82 / 60 0 10 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Tuesday evening for
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
09/RKRHazardous weather outlook, Nov 2, 5:01 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 501 AM EDT Fri Nov 2 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-022000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 501 AM EDT Fri Nov 2 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Isolated thunderstorms will be possible today as a cold front moves south through the region. Some thunderstorms could be strong to severe during the afternoon. Thunderstorms that develop today will be capable of producing damaging winds gusts, locally heavy rains, and occasional lightning strikes. If threatening weather approaches your location, move indoors immediately. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms will be possible each day through the period. Thunderstorms that develop will be capable of producing strong gusty winds, locally heavy rains, and occasional deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather today and self activate if needed. McMichael
In the hours before
Special weather statement, Nov 2, 2:31 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
231 PM EDT FRI NOV 2 2018
FLZ050-149-151-249-251-021915-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-Coastal Pasco FL-
231 PM EDT FRI NOV 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PASCO...PINELLAS AND
HILLSBOROUGH COUNTIES UNTIL 315 PM EDT...
At 226 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 30
miles west of Hudson to 20 miles west of Palm Harbor to 35
miles west of Anna Maria. Movement of these storms was
east at 50 mph.
If these storms do not weaken before reaching the coast...warnings
may become necessary for portions of Pasco...Pinellas...and
Hillsborough County. People in these areas...especially those with
outdoor activities or events should monitor the weather closely and
be prepared to take quick action should warnings be issued.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Temple Terrace, Seminole,
New Port Richey, Downtown Saint Petersburg, Hudson, Fort Desoto Park,
Holiday, Saint Petersburg, Lutz, St. Petersburg, St. Pete Beach, Palm
Harbor, New Port Richey East, Tampa International Airport, East
Lake-Orient Park and Egypt Lake-Leto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Ruskin.
&&
LAT...LON 2811 8288 2821 8291 2827 8281 2842 8272
2841 8270 2843 8267 2843 8243 2766 8231
2764 8235 2765 8255 2762 8256 2762 8261
2758 8268 2755 8281 2758 8283 2772 8281
2786 8291
TIME...MOT...LOC 1826Z 249DEG 42KT 2842 8319 2810 8309 2758 8334
TBWLocal storm report, Nov 2, 3:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
311 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 2 SSE HIGHPOINT 27.89N 82.70W
11/02/2018 PINELLAS FL PUBLIC
PUBLIC REPORTS A FEW TREE LIMBS DOWN AT
CORNER OF 49TH ST. AND ULMERTON RD.
&&
THLocal storm report, Nov 2, 3:31 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
331 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG SEMINOLE 27.84N 82.79W
11/02/2018 PINELLAS FL AMATEUR RADIO
MOBILE HOME DAMAGED NEAR 65TH AND SEMINOLE BLVD
0315 PM TSTM WND DMG SEMINOLE 27.84N 82.79W
11/02/2018 PINELLAS FL AMATEUR RADIO
TREES DAMAGED AND DOWN ALONG PARK BLVD FROM SEMINOLE TO
PINELLAS PARK.
&&
RKRLocal storm report, Nov 2, 3:51 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
351 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO SEMINOLE 27.84N 82.79W
11/02/2018 PINELLAS FL AMATEUR RADIO
CONDO ROOF BLOW OFF NEAR PARK BLVD AND STARKEY ROAD.
&&
RKRThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 1:25 PM EDT | Special Marine Warning | TBW | 50 min | |
| Nov 2, 2:02 PM EDT | Special Marine Warning | TBW | 43 min | |
| Nov 2, 2:31 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 44 min |
| Nov 2, 2:33 PM EDT | Special Marine Warning | TBW | 57 min | |
| Nov 2, 2:42 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 33 min |
| Nov 2, 2:48 PM EDT | Special Marine Warning | TBW | 57 min | |
| Nov 2, 2:52 PM EDT | Tornado Warning | TBW | Pinellas | 23 min |
| Nov 2, 3:05 PM EDT | Tornado Warning | TBW | Pinellas | 25 min |
| Nov 2, 3:08 PM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 37 min |
| Nov 2, 3:15 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Polk | 45 min |
| Nov 2, 3:16 PM EDT | Tornado Warning | TBW | Pasco | 29 min |
| Nov 2, 3:21 PM EDT | Tornado Warning | TBW | Hillsborough | 24 min |
| Nov 2, 3:23 PM EDT | Special Marine Warning | TBW | 67 min | |
| Nov 2, 3:23 PM EDT | Tornado Warning | TBW | Hillsborough | 14 min |
| Nov 2, 3:45 PM EDT | Tornado Warning | TBW | Hernando, Pasco | 30 min |
| Nov 2, 3:47 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Polk, Sumter | 28 min |
| Nov 2, 3:55 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 35 min |
| Nov 2, 4:00 PM EDT | Tornado Warning | TBW | Polk | 30 min |
| Nov 2, 4:06 PM EDT | Tornado Warning | TBW | Sumter | 24 min |
| Nov 2, 4:20 PM EDT | Special Weather Statement | TBW | Sumter | 25 min |
| Nov 2, 4:28 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 21 min |
| Nov 2, 4:53 PM EDT | Special Weather Statement | TBW | Hardee, Highlands | 52 min |
Nearby
Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.